Alert archive / Alabama / Freeze Warnings in 2008
Freeze Warning 6, NWS Mobile, AL
NWS Mobile, AL issued this freeze warning at Dec 21, 2008, 2:50 PM CST. It took effect at Dec 21, 2008, 9:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2008, 2:50 PM CST (20:50 UTC)
- In effect from
- Dec 21, 2008, 9:00 PM CST
- Expired
- Dec 22, 2008, 4:24 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMOB 212050 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 250 PM CST SUN DEC 21 2008 ...HARD FREEZE WARNING IN EFFECT TONIGHT FOR INLAND SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA... ...FREEZE WARNING IN EFFECT TONIGHT FOR EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .A BLAST OF COLD AIR WILL SWEEP INTO THE REGION OVERNIGHT WITH TEMPERATURES WELL INLAND DROPPING INTO THE LOWER TWENTIES AND DROPPING INTO THE UPPER TWENTIES NEAR THE COAST. THE DURATION OF COLD TEMPERATURES WELL INLAND WILL RESULT IN A HARD FREEZE. A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE NORTHWEST FLORIDA PANHANDLE AND EXTREME SOUTHWEST ALABAMA AS TEMPERATURES BELOW FREEZING WILL DAMAGE PLANTS WHICH HAVE RESPONDED TO THE RECENT MILD TEMPERATURES. ALZ051>062-MSZ067-075-076-078-079-220500- /O.NEW.KMOB.HZ.W.0006.081222T0500Z-081222T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE- STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 250 PM CST SUN DEC 21 2008 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST MONDAY. TEMPERATURES WILL DROP BELOW FREEZING AROUND 10 PM THEN DROP INTO THE MID TWENTIES NEAR MIDNIGHT AND BOTTOM OUT IN THE LOWER TWENTIES OVERNIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BY 10 AM TUESDAY MORNING. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL POSE A DANGER TO PERSONS AND PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL CROPS AND OTHER SENSITIVE VEGETATION. EXPOSED PIPES OR OTHER ITEMS SUSCEPTIBLE TO VERY COLD TEMPERATURES WILL BE AT RISK AS WELL. $$ ALZ063-064-FLZ001>006-220500- /O.NEW.KMOB.FZ.W.0006.081222T0300Z-081222T1600Z/ LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 250 PM CST SUN DEC 21 2008 ...FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST MONDAY. TEMPERATURES WILL DROP BELOW FREEZING NEAR MIDNIGHT AND BOTTOM OUT IN THE MID TO UPPER TWENTIES OVERNIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BY 10 AM TUESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL POSE A DANGER TO PERSONS AND PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS74 KMOB 220425 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1025 PM CST SUN DEC 21 2008 ...HARD FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR INLAND SOUTHEAST MISSISSIPPI AND MUCH OF SOUTHWEST AND SOUTH CENTRAL ALABAMA... ...FREEZE WARNING REMAINS IN EFFECT TONIGHT FOR EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE... .A BLAST OF COLD AIR WILL SWEEP INTO THE REGION OVERNIGHT WITH TEMPERATURES WELL INLAND DROPPING INTO THE LOWER 20S AND DROPPING INTO THE UPPER 20S AND LOW 30S CLOSER TO THE COAST. THE DURATION OF COLD TEMPERATURES WELL INLAND WILL RESULT IN A HARD FREEZE. A FREEZE WARNING IS IN EFFECT TONIGHT FOR THE NORTHWEST FLORIDA PANHANDLE AND EXTREME SOUTHWEST ALABAMA AS TEMPERATURES BELOW FREEZING WILL DAMAGE PLANTS WHICH HAVE RESPONDED TO THE RECENT MILD TEMPERATURES. ALZ051>062-MSZ067-075-076-078-079-221230- /O.CON.KMOB.HZ.W.0006.081222T0500Z-081222T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE- STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 1025 PM CST SUN DEC 21 2008 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... A HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST MONDAY. TEMPERATURES WILL DROP INTO THE MID 20S AFTER MIDNIGHT AND BOTTOM OUT IN THE LOWER 20S OVERNIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BY 9 AM TUESDAY MORNING. A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL POSE A DANGER TO PERSONS AND PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL CROPS AND OTHER SENSITIVE VEGETATION. EXPOSED PIPES OR OTHER ITEMS SUSCEPTIBLE TO VERY COLD TEMPERATURES WILL BE AT RISK AS WELL. $$ ALZ063-064-FLZ001>006-221230- /O.CON.KMOB.FZ.W.0006.000000T0000Z-081222T1600Z/ LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 1025 PM CST SUN DEC 21 2008 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST MONDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CST MONDAY. TEMPERATURES WILL DROP BELOW FREEZING AFTER MIDNIGHT AND BOTTOM OUT IN THE MID TO UPPER 20S OVERNIGHT. TEMPERATURES WILL RISE ABOVE FREEZING BY 10 AM TUESDAY MORNING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL POSE A DANGER TO PERSONS AND PETS SUSCEPTIBLE TO COLD TEMPERATURES AND KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
000 WWUS74 KMOB 221024 NPWMOB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 424 AM CST MON DEC 22 2008 ...HARD FREEZE AND FREEZE WARNINGS HAVE BEEN DISCONTINUED... ...A LIGHT FREEZE WILL CONTINUE ACROSS THE REGION THROUGH MID MORNING AND IS EXPECTED AGAIN TONIGHT... .TEMPERATURES IN THE MIDDLE TO UPPER 20S OVER THE INLAND AREAS AND LOWER TO MIDDLE 30S ALONG THE GULF COAST WILL GRADUALLY RISE INTO THE UPPER 30S AND LOWER 40S THROUGH LATE MORNING. ARCTIC HIGH PRESSURE CENTERED OVER EASTERN KANSAS EARLY TODAY WILL MOVE ACROSS THE MID SOUTH REGION TONIGHT. THIS WILL RESULT IN LIGHTER WINDS TONIGHT...AND THE POTENTIAL THAT TEMPERATURES WILL FALL INTO THE MIDDLE 20S OVER THE INLAND COUNTIES OF SOUTHEAST MISSISSIPPI AND SOUTHERN ALABAMA TONIGHT...WITH UPPER 20S TO LOWER 30S POSSIBLE JUST NORTH OF THE GULF COAST. ALZ051>062-MSZ067-075-076-078-079-221130- /O.CAN.KMOB.HZ.W.0006.000000T0000Z-081222T1500Z/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-WAYNE-PERRY-GREENE- STONE-GEORGE- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...PRICHARD...SARALAND...BAY MINETTE... WAYNESBORO...RICHTON...BEAUMONT...NEW AUGUSTA...LEAKESVILLE... MCLAIN...WIGGINS...LUCEDALE 424 AM CST MON DEC 22 2008 ...HARD FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS DISCONTINUED THE HARD FREEZE WARNING THIS MORNING. TEMPERATURES IN THE MIDDLE AND UPPER 20S EARLY THIS MORNING WILL GRADUALLY RISE INTO THE UPPER 30S TO LOWER 40S THROUGH LATE MORNING. ARCTIC HIGH PRESSURE CENTERED OVER EASTERN KANSAS EARLY TODAY WILL MOVE ACROSS THE MID SOUTH REGION TONIGHT. THIS WILL RESULT IN LIGHTER WINDS TONIGHT...AND THE POTENTIAL THAT TEMPERATURES WILL FALL INTO THE MIDDLE 20S AGAIN TONIGHT. PROTECTIVE MEASURES FOR OUTDOOR PLANTS...PETS AND EXTERIOR PIPES SHOULD BE UNDERTAKEN AGAIN TONIGHT. $$ ALZ063-064-FLZ001>006-221130- /O.CAN.KMOB.FZ.W.0006.000000T0000Z-081222T1600Z/ LOWER MOBILE-LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA- INLAND SANTA ROSA-COASTAL SANTA ROSA-INLAND OKALOOSA- COASTAL OKALOOSA- INCLUDING THE CITIES OF...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT...CENTURY...FLOMATON...MOLINO... PENSACOLA...FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW... ENSLEY...MYRTLE GROVE...JAY...PACE...MILTON...GULF BREEZE... CRESTVIEW...WRIGHT...FORT WALTON BEACH...NICEVILLE...DESTIN... SEMINOLE...EGLIN AFB...VALPARAISO 424 AM CST MON DEC 22 2008 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS DISCONTINUED THE FREEZE WARNING FOR THIS MORNING. TEMPERATURES IN THE LOWER TO MIDDLE 30S EARLY THIS MORNING WILL GRADUALLY RISE INTO THE LOWER 40S THROUGH LATE MORNING. ARCTIC HIGH PRESSURE CENTERED OVER EASTERN KANSAS EARLY TODAY WILL MOVE ACROSS THE MID SOUTH REGION TONIGHT. THIS WILL RESULT IN LIGHTER WINDS TONIGHT...AND THE POTENTIAL THAT TEMPERATURES WILL FALL INTO THE UPPER 20S AND LOWER 30S OVER INLAND AREAS TONIGHT. PROTECTIVE MEASURES FOR OUTDOOR PLANTS AND PETS SHOULD BE UNDERTAKEN AGAIN TONIGHT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Dec 21, 11:45 AM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Dec 21, 11:45 AM CST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1145 AM CST SUN DEC 21 2008
.UPDATE...WITH THE SURFACE FRONT WELL SOUTH OF THE FA(INCLUDING
MARINE AREAS) AND RAIN CURRENTLY OVER THE MARINE PART OF THE
FA...WILL DO SOME CLEANUP OF THE CURRENT PACKAGE. SPECIFICS LOOK TO
BE GENERALLY ON TRACK.
16
&&
.AVIATION...(18Z PACKAGE) STRONG NORTHERLY FLOW HAS MOVED IN...WITH
IFR CIGS GENERALLY SOUTH OF THE COAST. STRONG NORTHERLY FLOW IS
EXPECTED TO CONTINUE...WITH ISENTROPIC UPGLIDE/COLD SURGE MID/UPPER
LAYER EXPECTED TO LAST INTO THE NIGHT TIME HOUR. STRONG SURFACE
WINDS WILL LAST THROUGH TOMORROW BEFORE SETTLING TOMORROW NIGHT.
16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH FROM 11 AM MONDAY TO 6 PM MONDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...MONROE...WASHINGTON...AND
WILCOX.
FL...FIRE WEATHER WATCH FROM 9 AM MONDAY TO 7 PM MONDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 9 AM SUNDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL
OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA
MS OUT 20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA
FL FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 21, 6:25 AM CST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 625 AM CST SUN DEC 21 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221230- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 625 AM CST SUN DEC 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL CONTINUE MOVING EAST OF THE REGION THIS MORNING...WITH SCATTERED SHOWERS ENDING WITH THE FRONTAL PASSAGE. NO SEVERE THUNDERSTORMS ARE EXPECTED. A COLD AIRMASS WILL FILTER IN FROM THE NORTH THROUGH TONIGHT IN THE WAKE OF THE COLD FRONT. OVERNIGHT LOW TEMPS WILL FALL INTO THE MIDDLE AND UPPER 20S OVER INLAND AREAS BY MONDAY MORNING...WITH WIND CHILL EQUIVALENT TEMPERATURES BETWEEN 17 AND 25 DEGREES. STRONG NORTHWEST WINDS IN THE WAKE OF THE FRONT WILL CONTINUE OVER THE GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA THROUGH MONDAY. THE NORTHWEST WINDS FROM 20 TO 25 KNOTS WILL GENERATE SEAS TO NEAR 9 FEET WELL OFFSHORE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DRY AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT ON MONDAY WHICH WILL RESULT IN AN INCREASED RISK OF WILDFIRES. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED AGAIN ON TUESDAY AS A STRONG SOUTHEAST WIND AT 20 TO 25 KNOTS WILL DEVELOP OVER THE NORTHERN GULF COAST REGION AS HIGH PRESSURE MOVES OFF THE MID ATLANTIC COAST. NO OTHER FORMS OF HAZARDOUS WEATHER ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION FOR SEVERE WEATHER OPERATIONS IS NOT EXPECTED. /05
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 2:23 PM CST | Red Flag Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 30 hr |
| Dec 21, 2:50 PM CST | Hard Freeze Warning | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 14 hr |
Nearby
Freeze Warnings in Alabama, 2008Freeze Warnings in Florida, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.